Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 12, 2020, 3:11 AM CDT for 11 counties in Texas. It took effect at Apr 12, 2020, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:11 AM CDT (08:11 UTC)
- In effect from
- Apr 12, 2020, 11:00 AM CDT
- Expired
- Apr 12, 2020, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3543 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS74 KLUB 120811 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 311 AM CDT Sun Apr 12 2020 TXZ024>026-030>032-037-038-122000- /O.NEW.KLUB.WI.Y.0009.200412T1600Z-200413T0200Z/ /O.CON.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 311 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures near 30 degrees. * WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle, Dickens and King Counties. * WHEN...For the Wind Advisory, from 11 AM this morning to 9 PM CDT this evening. For the Freeze Watch, from late tonight through Monday morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ021>023-122000- /O.NEW.KLUB.WI.Y.0009.200412T1600Z-200413T0200Z/ Parmer-Castro-Swisher- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, and Happy 311 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Parmer, Castro and Swisher Counties. * WHEN...From 11 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ028-029-033>036-039>044-122000- /O.CON.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Kent-Stonewall- Including the cities of Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 311 AM CDT Sun Apr 12 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures near 30 degrees possible. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
306 WWUS74 KLUB 121927 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 227 PM CDT Sun Apr 12 2020 TXZ038-130200- /O.CAN.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ /O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/ King- Including the cities of Dumont and Guthrie 227 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WATCH IS CANCELLED... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, although a few spotty areas may experience a brief light freeze, a widespread prolonged freeze is not expected. * WHERE...King County. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Drivers, especially of high profile vehicles, should be prepared for strong crosswinds on west to east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ043-044-122030- /O.CAN.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 227 PM CDT Sun Apr 12 2020 ...FREEZE WATCH IS CANCELLED... Although a few spotty areas may experience a brief light freeze, a widespread prolonged freeze is not expected tonight. The freeze watch has been cancelled. $$ TXZ024>026-030>032-037-130330- /O.UPG.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ /O.NEW.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/ /O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, and Dickens 227 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph are occurring. * WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle and Dickens Counties. * WHEN...For the Freeze Warning, from 1 AM to 10 AM CDT Monday. For the Wind Advisory, until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ028-029-033>036-039>042-130330- /O.UPG.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/ /O.NEW.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/ Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 227 PM CDT Sun Apr 12 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s are expected. * WHERE...Lamb, Hale, Cochran, Hockley, Lubbock, Crosby, Yoakum, Terry, Lynn and Garza Counties. * WHEN...From 1 AM to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ021>023-130200- /O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/ Parmer-Castro-Swisher- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, and Happy 227 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Parmer, Castro and Swisher Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
689 WWUS74 KLUB 130205 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 905 PM CDT Sun Apr 12 2020 TXZ024>026-030>032-037-131000- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/ /O.CON.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, and Dickens 905 PM CDT Sun Apr 12 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle and Dickens Counties. * WHEN...For the Freeze Warning, from 1 AM to 10 AM CDT Monday. For the Wind Advisory, until 9 PM CDT this evening. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ021>023-038-130315- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/ Parmer-Castro-Swisher-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Dumont, and Guthrie 905 PM CDT Sun Apr 12 2020 ...WIND ADVISORY HAS EXPIRED... Winds are expected to remain breezy overnight with wind speeds under 30 mph. $$ TXZ028-029-033>036-039>042-131000- /O.CON.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/ Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 905 PM CDT Sun Apr 12 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s are expected. * WHERE...Lamb, Hale, Cochran, Hockley, Lubbock, Crosby, Yoakum, Terry, Lynn and Garza Counties. * WHEN...From 1 AM to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:30 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 12:30 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1230 AM CDT Sun Apr 12 2020 .AVIATION... IFR CIGs have developed at the KCDS terminal and will persist through the remainder of the morning. VFR will prevail at the KLBB and KPVW terminals through the TAF period. A strong cold front will move in from the north near 1600 UTC, affecting the terminals with a strong wind shift. Winds increase immediately behind the front with wind gusts to 45 knots at KCDS and 35 knots at KLBB and KPVW during the afternoon hours. Winds will begin to decrease after sunset but remain breezy at around 15 knots for all terminals. Sincavage && .PREV DISCUSSION... /issued 310 PM CDT Sat Apr 11 2020/ SHORT TERM... Near term severe weather threat will persist until around sunset when that focus shifts eastward. Meanwhile, the upper low located over southern Arizona will quickly open up and move eastward across New Mexico in the form of a positively tilted trough then across the southern High Plains Sunday morning with more of a neutral tilt. Sensible weather across the forecast area will be varied as the scenario evolves tonight and Sunday. One final round of convection is progged to form overnight across the eastern Permian Basin and southern Rolling Plains as ascent ahead of the upper trough increases and as a Pacific front moves into lingering low level moisture. Pacific front will move east of the forecast area Sunday morning taking storm chances and low level moisture with it. Increasingly windy and drier conditions behind the front through the morning hours, initially from the west bust switching to north as a strong Canadian cold front ushers in sharply colder air. High temperature forecast tomorrow is tricky. Much will depend on frontal timing. Delayed frontal passage will favor warmer temperatures, especially with downslope west winds, although those will be offset some by more modest cold advection behind the Pacific front. For now, will favor the faster timing given the strength of the cold air, but the speed of the upper trough will be equally important. Have cooled highs down from previous forecast but not quite as far MOS numbers. LONG TERM... High pressure will begin to settle south into the Central Plains Monday morning which will allow a cold airmass to settle into place over the region. Widespread near to below freezing temperatures will be possible on Monday morning and a freeze watch has been issued for the locations that have passed their average last freeze date. With the cold air mass in place afternoon high temperatures on Monday will also be well below normal (upper 40's to low 50's) as cloud cover should remain in place for much of the day. Monday night into Tuesday morning, a weak shortwave trough will work towards the area. This slight forcing combined with moist southeasterly flow may allow for some precipitation to develop across the region. The most consistent signal for precipitation continues to occur across the southern Panhandle and this is where the probabilities are highest. NAEFS and NBM guidance continue to paint a large swath of probabilities across the entire area however believe this is a bit too widespread therefore trimmed the southern edge back a bit. As we get closer to the event the southern edge of precipitation probabilities may need to be adjusted even further north. This precipitation will start off as all rain however as temperatures plummet into Tuesday morning it will transition over to snow. The southwest Panhandle will have the best opportunity to see accumulating snow around an inch with lower amounts possible across the rest of the southern Panhandle into the northern South and Rolling Plains. Tuesday morning this activity should move east of the area leading to drying conditions by Tuesday afternoon. Generally zonal flow will persist through the remainder of next week. This will lead to overall quiet weather with gradually warming temperatures. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Monday morning for TXZ024>026-028>044. && 99/99/09
Hazardous weather outlook, Apr 11, 2:14 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 214 PM CDT Sat Apr 11 2020 TXZ021>044-121915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 214 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Tornado watch is in effect until 10 pm this evening for the Rolling Plains and Southeastern Texas Panhandle. Storms that become severe will have the potential of producing hail up to 3 inches in diameter, damaging winds to 70 mph, and tornados. .DAYS TWO THROUGH SEVEN...Sunday through Friday. North winds of 30 mph or higher are possible Sunday behind a strong cold front. Overnight temperatures near or below freezing are expected early next week and a freeze watch is in effect for Monday morning. This may pose a threat for tender plants. Finally, there is a risk for wintry precipitation Tuesday morning mainly northwest of a line from Morton to Memphis. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 2:39 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lubbock TX
239 AM CDT Sun Apr 12 2020
TXZ038-043-044-120815-
Kent TX-King TX-Stonewall TX-
239 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KENT...SOUTHEASTERN
DICKENS...SOUTHWESTERN KING AND STONEWALL COUNTIES UNTIL 315 AM
CDT...
At 238 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Jayton, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm. Strong storms exist southward into southwestern
Stonewall County. Law enforcement reports dime size hail with these
storms along with winds to 45 mph.
Locations impacted include...
Aspermont, Jayton, Peacock and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 10063 3334 10066 3340 10057 3340 10052
3343 10052 3359 10027 3298 9999 3296 9999
TIME...MOT...LOC 0738Z 233DEG 45KT 3330 10045
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:39 AM CDT | Special Weather Statement | LUB | Stonewall | 36 min |
| Apr 12, 2:27 PM CDT | Freeze Warning | LUB | Briscoe, Childress, Cochran, Cottle, Crosby, Dickens and 11 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.